Missouri, 2016Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016
July 25 to 29, 2016 · NWS SGF · 22 events in 7 counties and zones
A slow moving front moved into the region with several rounds of thunderstorms and heavy rainfall. These storms caused minor flash flooding and isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving front moved into the region with several rounds of thunderstorms and heavy rainfall. These storms caused minor flash flooding and isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 25, 5:27 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 5:27 AM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
627 AM CDT MON JUL 25 2016
...12z Aviation Update...
.SHORT TERM...(Today and tonight)
Issued at 230 AM CDT Mon Jul 25 2016
A few clusters of thunderstorms have developed across central
Missouri and eastern Kansas early this morning, just along and
south of a weak frontal boundary that has moved into the area.
This convection will slowly sag southeast with time, and we may
see some additional expansion in coverage early this morning as
broad LLJ-induced ascent continues across the front.
Scattered thunderstorms will then continue for much of the day
across the region, as convection percolates south of the frontal
boundary. Convection will likely be tied to the remains of the
early morning activity (including outflow boundaries), and perhaps
some additional diurnally forced activity if enough heating can
take place.
Temperatures today will be a bit cooler given the increased cloud
cover and thunderstorm potential, with highs in the upper 80s and
low 90s.
A few thunderstorms may continue into the nighttime hours
tonight across far southern Missouri, though most locations
should be dry from mid evening onward. Lows tonight into early
Tuesday will be in the low 70s. We may have to watch for a bit of
fog late tonight, especially for those areas that see
precipitation today.
.LONG TERM...(Tuesday through Sunday)
Issued at 230 AM CDT Mon Jul 25 2016
A slightly cooler and rather unsettled stretch of weather appears
to be in store for the area through the remainder of the workweek
into the weekend. Convection on Tuesday and Wednesday looks to be
diurnally driven, and focused along the more complex terrain south
of I-44. One caveat will be the possibility for overnight MCS
activity in Kansas moving into the area during the morning hours.
MCS development across western Kansas looks to be a decent bet,
but the predictability of the exact location is problematic more
than a day or two in advance, thus bringing into question if and
when any leftovers would affect the Ozarks. This will definitely
be a day-to-day forecast challenge.
By Thursday, there appears to be broad agreement in model guidance
that the upper ridge will strengthen a bit over the Great Basin,
resulting in weak northwest flow across the forecast area. This
suggests a more active period of convection as a series of weak
shortwaves ripple across the region. While not a constant rain by
any means, several rounds of relatively widespread thunderstorm
activity appear possible from Thursday through the first half or
so of the weekend.
It then looks like things may dry off, and heat back up, toward
the tail end of the forecast period, with extended guidance
continuing to advertise a strengthening of the upper ridge across
the region. This would suggest a return to above average
temperatures to start off the month of August.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 626 AM CDT Mon Jul 25 2016
Scattered thunderstorms will continue across the area this morning
into the afternoon. Coverage should decrease from mid to late
afternoon onward.
Conditions should remain VFR outside of thunderstorm activity.
MVFR and occasional IFR can be expected in and near any
thunderstorms.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
Hazardous weather outlook, Jul 25, 3:00 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT MON JUL 25 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
400 AM CDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.
LIMITED TO LOCALLY ELEVATED EXCESSIVE HEAT RISK.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL MISSOURI EARLY THIS
MORNING...AND WILL SLOWLY DEVELOP SOUTH AND EAST INTO THE
REMAINDER OF THE OUTLOOK AREA TODAY. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ALONG WITH
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
HEAT INDICES WILL BE BETWEEN 95 AND 102 DEGREES TODAY ACROSS
SOUTHERN MISSOURI AND FAR SOUTHEASTERN KANSAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS
THROUGHOUT THE WEEK. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. THESE STORMS COULD PRODUCE WIND GUSTS TO
AROUND 50 MPH.
AFTERNOON HEAT INDICES WILL STILL RANGE FROM 95 TO 103 DEGREES
AT TIMES THROUGH THE WEEK. THIS WILL ESPECIALLY BE THE CASE
ACROSS EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND
ARKANSAS BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
BOXELL
In the hours before
Special weather statement, Jul 25, 4:10 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 AM CDT MON JUL 25 2016
MOZ055-056-067>069-251045-
HICKORY MO-BENTON MO-ST. CLAIR MO-CAMDEN MO-MORGAN MO-
510 AM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...EAST
CENTRAL ST. CLAIR...NORTHEASTERN HICKORY...NORTHWESTERN CAMDEN AND
SOUTHERN BENTON COUNTIES UNTIL 545 AM CDT...
AT 509 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF STOVER
TO 9 MILES SOUTHWEST OF WARSAW...AND MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... TRUMAN LAKE...
VILLAGE OF FOUR SEASONS... WARSAW...
LAURIE... HERMITAGE...
SUNRISE BEACH... PRESTON...
CROSS TIMBERS... CLIMAX SPRINGS...
FRISTOE... PURVIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3823 9270 3790 9325 3811 9363 3840 9309
TIME...MOT...LOC 1009Z 297DEG 31KT 3833 9309 3812 9348
TERRY
Local storm report, Jul 25, 7:25 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD 5 W SPRINGFIELD 37.20N 93.38W
07/25/2016 GREENE MO PUBLIC
RAINFALL AMOUNTS ARE APPROACHING FOUR INCHES AT THE
SPRINGFIELD LIVESTOCK CENTER. ONE SECTION OF THE OUTER
ROAD HAS A FOOT OF WATER FLOWING OVER IT. THERE IS ALSO
APPROXIMATELY 5 INCHES OF WATER FLOWING INTO THE BARN
ITSELF.
&&
DCRAMERLocal storm report, Jul 25, 7:36 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM FLASH FLOOD SEYMOUR 37.15N 92.77W
07/25/2016 WEBSTER MO EMERGENCY MNGR
EXCESSIVE RAINFALL CAUSED SEVERAL CITY STREETS IN THE
CITY OF SEYMOUR TO FLOOD.
&&
DCRAMEREvent by event
13 flash flood, 6 heavy rain, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Flash Flood, Webster
- When
- July 25, 7:36 AM CST to 9:36 AM CST
- Where
- Webster County, 0.66 mi E of Seymour to 0.67 mi ENE of Seymour
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.151, -92.768
Excessive rainfall caused several city streets in Seymour to flood.
Flash Flood, Greene
- When
- July 25, 7:45 AM CST to 9:30 AM CST
- Where
- Greene County, 1.74 mi SSW of Elwood to 1.69 mi SSW of Elwood
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.206, -93.441
An off duty NWS employee observed a large section of Farm Road 97 flooded and impassable to motorist.
Heavy Rain, Greene
- When
- July 25, 8:01 AM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Reported by
- ASOS
- Coordinates
- 37.200, -93.290
The Springfield ASOS measured 1.99 inches or rainfall in about 2 hours.
Flash Flood, Lawrence
- When
- July 25, 8:33 AM CST to 9:33 AM CST
- Where
- Lawrence County, 2.83 mi NW of Marionville to 2.78 mi NW of Marionville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.027, -93.689
Excessive rainfall caused Honey Creek to flood a section of Farm Road 2170 northwest of Marionville.
Flash Flood, Greene
- When
- July 25, 8:50 AM CST to 9:30 AM CST
- Where
- Greene County, 1.87 mi WNW of Fair Grove to 1.93 mi WNW of Fair Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.389, -93.182
Excessive rainfall caused flash flooding along the Little Pomme De Terre River. Highway CC was closed and impassable to motorists.
Flash Flood, Greene
- When
- July 25, 10:11 AM CST to 12:11 PM CST
- Where
- Greene County, 1.27 mi N of Pleasant Vly to 1.36 mi N of Pleasant Vly
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.318, -93.278
Excessive rainfall caused flash flooding over a section of Highway H near the intersection with Farm Road 68.
Flash Flood, Howell
- When
- July 26, 12:23 PM CST to 2:23 PM CST
- Where
- Howell County, 1.06 mi E of Mountain View to 1.05 mi E of Mountain View
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -91.701
Excessive rainfall caused streets to flood in the community of Mountain View.
Flash Flood, Howell
- When
- July 26, 12:28 PM CST to 2:28 PM CST
- Where
- Howell County, 0.85 mi ENE of Mountain View Arpt to 0.87 mi ENE of Mountain View Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.986, -91.707
Mountain View fire and police officials reported that nearly all city streets were flooded. There was a section of Highway 17 that was flooded.
Lightning, Ozark
- When
- July 26, 1:55 PM CST
- Where
- Ozark County, 1.86 mi N of Trail
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 36.797, -92.299
Dora, Eastern Douglas County and Caney Mountain volunteer fire departments worked together July 26 to extinguish a house fire on Tetrick Lane. The firefighters were able to extinguish the flames before the house burned to the ground, but the home was a complete loss. The report was made to the Ozark County Sheriffs Department at 2:55 p.m. The fire was a result of a lightning strike that entered the structure through telephone lines, according to the Dora VFD.
Flash Flood, McDonald
- When
- July 26, 4:22 PM CST to 6:22 PM CST
- Where
- McDonald County, 0.63 mi SSW of Pineville to 0.61 mi SSW of Pineville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.592, -94.384
Main Street in Pineville was impassable and closed due to flooding.
Flash Flood, McDonald
- When
- July 26, 4:39 PM CST to 6:39 PM CST
- Where
- McDonald County, 2.26 mi ESE of Havenhurst to 2.29 mi ESE of Havenhurst
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.562, -94.346
Ten feet of water was flowing over Old 88 Highway.
Heavy Rain, McDonald
- When
- July 27, 5:00 AM CST
- Where
- McDonald County, 0.55 mi W of Anderson
- Reported by
- COOP Observer
- Coordinates
- 36.650, -94.440
A COOP observer had 2.30 inches of rainfall in a 24 hour period.
Heavy Rain, McDonald
- When
- July 27, 6:00 AM CST
- Where
- McDonald County, 2.61 mi WSW of Coy
- Reported by
- Public
- Coordinates
- 36.650, -94.570
A 24 hour rainfall report of 3.17 inches was measured west of Anderson.
Heavy Rain, Greene
- When
- July 27, 6:00 AM CST
- Where
- Greene County, 2.76 mi S of Pearl
- Reported by
- Public
- Coordinates
- 37.310, -93.480
A 24 hour rainfall report of 2.56 inches was measured west of Willard.
Flash Flood, Webster
- When
- July 27, 6:40 AM CST to 8:40 AM CST
- Where
- Webster County, 1.32 mi NNE of Marshfield to 1.34 mi NNE of Marshfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.346, -92.907
Over a foot of water was over Banning Street west of Highway CC. The road was briefly closed.
Flash Flood, Webster
- When
- July 27, 7:30 AM CST to 9:30 AM CST
- Where
- Webster County, 0.83 mi NNE of Marshfield to 0.86 mi NNE of Marshfield
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.341, -92.913
Water flooded a home in Marshfield.
Heavy Rain, Webster
- When
- July 27, 7:35 AM CST
- Where
- Webster County, 0.88 mi NE of Marshfield
- Reported by
- Public
- Coordinates
- 37.340, -92.910
A rainfall report of 2.99 inches was measured in about an hour.
Flash Flood, Stone
- When
- July 27, 8:48 AM CST to 10:48 AM CST
- Where
- Stone County, 3.28 mi E of Hurley to 3.58 mi E of Hurley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.927, -93.441
Excessive rainfall caused flash flooding along Dry Crane Creek. The creek flooded a section of Twilight Drive east of Hurley.
Flash Flood, Howell
- When
- July 27, 4:47 PM CST to 6:47 PM CST
- Where
- Howell County, 0.32 mi E of Sterling to 0.36 mi ESE of Sterling
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.049, -92.014
Flash flood water damaged several large sections of pavement as it flowed over the road at the Willow Springs weigh station.
Heavy Rain, Webster
- When
- July 28, 6:00 AM CST
- Where
- Webster County, 0.88 mi NE of Marshfield
- Reported by
- COOP Observer
- Coordinates
- 37.340, -92.910
The COOP observer at Marshfield reported a 24 hour rainfall of 2.93 inches.
Thunderstorm Wind, Ozark
- When
- July 29, 1:30 PM CST
- Where
- Ozark County, 0.56 mi E of Bakersfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -92.140
Large limbs and power lines were blown down on to two homes.
Thunderstorm Wind, Howell
- When
- July 29, 1:35 PM CST
- Where
- Howell County, 4.12 mi WNW of Leota
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.550, -92.100
Several large tree limbs were blown down on to Highway YY.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
- Damaging Winds in Utah, July 25 to 28, 2016$20,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638795, 638797, 638800, 638799, 638798, 649383, 649384, 649385, 649376, 649388, 649389, 649426, 649428, 649429, 649412, 649423, 649427, 649424, 649425, 649430, 649432, 649431.